MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of (b)(4) showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "writer aspirated cathflo from white lumen of patient's picc, without issue, then flushed with 10 ml normal saline with ease.Using same amount of even pressure, when attempting to flush 2nd 10 ml syringe of ns, "popping" sound heard; catheter blew and separated - such that catheter tip still connected with syringe in writer's hand- but catheter end still connected to patient, open to air.(the catheter split in 2).Writer immediately pinched off catheter end still connected to patient." additional information provided 10/12/22: insertion: date & time: (b)(6) 2022, 09:33.External length: 4 cm.Total catheter length: 46 cm.Site: right arm and basilic.Insertion site above anticubital: 10 cm.Arm circumference: 30 cm.Initial securement device: securacath.Number of attempts: 1.What type of catheter securement was utilized? securacath.What they¿re being treated for: myeloma.Does the patient have an infectious disease? no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 5fr d/l groshong catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a break was observed in the white-luered extension tubing, just distal of the strain-relief sleeve.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 'c' shaped break profile tensile weakness at the fracture site (due to material ballooning prior to burst) granular fracture surface texture (typical of tearing failure modes) the catheter material was visibly lighter in color at the fracture site catheter deformation and two permanent kink impressions were observed between the 39cm and 41cm depth markings.Such damage may contribute to catheter occlusion and may be related to use of a compression stylet catheter securement device.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by the customer "writer aspirated cathflo from white lumen of patient's picc, without issue, then flushed with 10 ml normal saline with ease.Using same amount of even pressure, when attempting to flush 2nd 10 ml syringe of ns, "popping" sound heard; catheter blew and separated - such that catheter tip still connected with syringe in writer's hand- but catheter end still connected to patient, open to air.(the catheter split in 2).Writer immediately pinched off catheter end still connected to patient." additional information provided 10/12/22: insertion: date & time: (b)(6) 2022 09:33.External length: 4 cm.Total catheter length: 46 cm.Site: right arm and basilic.Insertion site above anticubital: 10 cm.Arm circumference: 30 cm.Initial securement device: securacath.Number of attempts: 1.What type of catheter securement was utilized? securacath what they¿re being treated for: myeloma *does the patient have an infectious disease? no.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15608680
Report Number3006260740-2022-04023
Device Sequence Number15246099
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number7857505
Device Lot NumberREFZ2156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexUnknown
Patient Weight83 KG